Childhood vesiculobulous disorder (toxic epidermal necrolysis) in a resource constrained setting

Childhood vesiculobulous disorder (toxic epidermal necrolysis) in a resource constrained setting

Authors

  • Assumpta Udechi Chapp-Jumbo abia state university,uturu,nigeria
  • Stella Ijeoma ABIA STATE UNIVERSITY TEACHING HOSPITAL ABA

Keywords:

vesiculobulous disorder, child, toxic epidermal necrolysis, resource constraint

Abstract

We report a case of childhood vesiculobulous disorder of the severity of Toxic Epidermal Necrolysis(TEN) in a 4 year ten month old female child resulting from caregiver prescribed medication. She is one of 4 children of a non consanguineous marriage with no family history of similar adverse drug reactions. She was initially managed in a private hospital before referral to our centre where we observed constraints of funds and crisis of confidence on the part of the parents. The need for enlightenment and counseling of care givers on cause of illness and advocacy for special funds for adverse drug events especially for indigent patients is hereby highlighted. Also the importance of optimization of available health care resources even in the midst of poor circumstances is emphasized.

Author Biographies

Assumpta Udechi Chapp-Jumbo, abia state university,uturu,nigeria

department of paediatrics, senior lecturer

Stella Ijeoma, ABIA STATE UNIVERSITY TEACHING HOSPITAL ABA

SENIOR REGISTRAR , DEPARTMENT OF PAEDIATRICS

References

Stevens A.M, Johnson FC; a new eruptive fever associated with stomatitis and ophthalmia; report of two cases in children. American journal of diseases in children. 1922, 24:526-533

Lyell A: Toxic epidermal necrolysis: an eruption resembling scalding of the skin Br J Dermatol. 1956, 68:355-361.

Joseph G. Morelli, vesiculobullous disorders:Nelson textbook of pediatrics, 18th ed. Elsevier science USA, 2007

Thomas Harr and E French. Toxic epidermal necrolysis and Stevens-Johnson syndrome. Orphanet Journal of rare diseases 2010 Doi: 10-1186/1750-1172-5-39

Pierre Dominique, Ghislain M.D, Jean-Clarke, Rougeau, M.D. Treatment of severe drug reactions: Stevens-Johnson syndrome, Toxic epidermal necrolysis and Hypersensitivity syndrome

Dermatology online journal 8(1); 5

Chung WH, Hung S.I, Hong HS, HS sh ms, Yang l.C, HO HC, Wu JY, Chen YT: medical genetics: a marker for Stevens-Johnson syndrome. Nature. 2004, 428:486-10. 1038/428486a

Hung SI, ChungWh, Liou LB, Chu CL, Liu M, Yang LC, Hong HS: HLAB*5801 allele as a genetic marker for severe cutaneous adverse reaction caused by allopurinol. PWC NGH Acad Sh USA. 2005, 102:4134-4139 10.1073/pnas. 0409500102

Kazeem G.R. Cox J. Aponte, et al. High-resolution HLA genotyping and severe reactions in lamotrigine-treated patients. Pharmacogenet Genomics, 19 (2009), pp661-665

Descamps V, bouscarat F, Laglenne S et al. Human Herpes 6 infection associated with anticonvulsant hypersensitivity syndrome and reactive haemophagocytic syndrome Br J. dermetol. 1997; 137:605-8

Suzuki Y, Inagi R, Aono T, Yamanishi K, Shiohara T. Human Herpes virus 6 infection as a risk factor for the development of severe drug-induced hypersensitivity syndrome.

Arch Dermatol. 1998; 134:1108-12

Descamps V, Valance A, Edlinger C et al. Association of human herpes virus 6 infections with drug reaction with eosinophilia and systemic symptoms. Arch Dermatol. 2001; 137:301-4

epidermal necrolysis and Stevens- Johnson syndrome does early withdrawal of causative drugs decrease the risk of death? Arch Dermatol 2000; 136:323-327

Kardan SH, Jonkman MF, Dexamethasone pulse therapy for Stevens- Johnson syndrome/ toxic epidermal necrolysis. Acta Derm Venerol. 2007, 87:144-148.10.2340100015555-0214

Funbacke A, Berlin G, Anderson C, Sjoberg F: lack of significant treatment effect of plasma exchange in the treatment of drug- induced toxic epidermal necrolysis? Intensive care med. 1991, 25:1307-1310.

Bastuji-Garin S, Fouchard N, Bertocchi M, et al. (2000). "SCORTEN: a severity-of-illness scores for toxic epidermal necrolysis". 115 (2). J Invest Dermatol: 149–53.

Endorf F.W, Cancio L.C, Gibran N.S. Toxic epidermal necrolysis clinical guidelines. J Burn care Res. 2008; 29:706-712

Clayton N.A, Kennedy P.J. Management of dysphasia in the toxic epidermal necrolysis (TEN) and Stevens-Johnson syndrome (SJS). Dysphasia 2007; 22:18

Downloads

Published

30-04-2021

Issue

Section

Case Reports: Pediatrics and Neonatology

How to Cite

1.
Chapp-Jumbo AU, Ijeoma S. Childhood vesiculobulous disorder (toxic epidermal necrolysis) in a resource constrained setting. Acta Biomed [Internet]. 2021 Apr. 30 [cited 2024 Jul. 20];92(S1):e2021085. Available from: https://www.mattioli1885journals.com/index.php/actabiomedica/article/view/8604